Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

On the unknottedness of the fixed point set of differentiable circle group actions on spheres—P. A. Smith conjecture


Author: Wu-Yi Hsiang
Journal: Bull. Amer. Math. Soc. 70 (1964), 678-680
MathSciNet review: 0169238
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Armand Borel, Seminar on transformation groups, With contributions by G. Bredon, E. E. Floyd, D. Montgomery, R. Palais. Annals of Mathematics Studies, No. 46, Princeton University Press, Princeton, N.J., 1960. MR 0116341 (22 #7129)
  • 2. R. H. Fox, On knots whose points are fixed under a periodic transformation of the 3-sphere, Osaka Math. J. 10 (1958), 31–35. MR 0131872 (24 #A1719)
  • 3. C. H. Giffen, Periodic sphere transformations with knotted fixed point sets, Notices Amer. Math. Soc. 11 (1964), 341.
  • 4. W.-Y. Hsiang, On the classification of SO(n) actions on simply connected π-mani-folds of dimension less than 2n — l (to appear).
  • 5. Barry Mazur, Symmetric homology spheres, Illinois J. Math. 6 (1962), 245–250. MR 0140102 (25 #3525)
  • 6. Barry Mazur, Corrections to my paper, “Symmetric homology spheres”, Illinois J. Math. 8 (1964), 175. MR 0157379 (28 #613)
  • 7. Deane Montgomery and Leo Zippin, Topological transformation groups, Interscience Publishers, New York-London, 1955. MR 0073104 (17,383b)
  • 8. P. A. Smith, Transformations of finite period. II, Ann. of Math. (2) 40 (1939), 690–711. MR 0000177 (1,30c)
  • 9. John Stallings, On topologically unknotted spheres, Ann. of Math. (2) 77 (1963), 490–503. MR 0149458 (26 #6946)


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9904-1964-11158-7
PII: S 0002-9904(1964)11158-7